Alert archive / Massachusetts / Coastal Flood Statements in 2018

Coastal Flood Statement 2, NWS Boston/Norton, MA

February 1, 20185 counties in Massachusetts

NWS Boston/Norton, MA issued this coastal flood statement at Feb 1, 2018, 9:22 AM EST for 5 counties in Massachusetts. It took effect at Feb 1, 2018, 10:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2018, 9:22 AM EST (14:22 UTC)
In effect from
Feb 1, 2018, 10:00 AM EST
Expired
Feb 1, 2018, 1:00 PM EST
In force
3 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Essex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 35 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 2.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2018-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2018-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

148 
WHUS41 KBOX 011422
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
922 AM EST Thu Feb 1 2018

MAZ007-015-016-019-022-011800-
/O.NEW.KBOX.CF.S.0002.180201T1500Z-180201T1800Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-
922 AM EST Thu Feb 1 2018

...Minor Splashover for the mid-day high tide...

* LOCATION...Eastern Massachusetts coastline.

* TIDAL DEPARTURE...up to a half a foot of surge. 

* TIMING...the mid-day high tide.

* COASTAL FLOOD IMPACTS...Minor splashover is possible across the
  low lying regions of the eastern Massachusetts coastline. 

&&

TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.

NEWBURYPORT
MLLW CATEGORIES - MINOR 11.0 FT, MODERATE 12.5 FT, MAJOR 14.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.0 FT, MAJOR 4.5 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 01/12 PM   9.8/10.3   0.2/ 0.8  -0.2/ 0.2    2-3      NONE
 02/12 AM   8.6/ 9.1  -1.0/-0.5  -0.2/ 0.2    2-3      NONE
 02/01 PM   9.6/10.1   0.1/ 0.6  -0.2/ 0.2     3       NONE
 03/01 AM   8.7/ 9.2  -0.9/-0.4  -0.2/ 0.2     3       NONE
 03/01 PM   9.3/ 9.8  -0.2/ 0.2  -0.2/ 0.2     3       NONE
 04/02 AM   8.7/ 9.2  -0.9/-0.4  -0.2/ 0.2     3       NONE

GLOUCESTER HARBOR
MLLW CATEGORIES - MINOR 12.0 FT, MODERATE 14.5 FT, MAJOR 15.5 FT
MHHW CATEGORIES - MINOR 2.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 01/12 PM  11.2/11.7   1.7/ 2.2   0.0/ 0.5     3       NONE
 02/12 AM   9.9/10.4   0.4/ 0.9  -0.2/ 0.2    3-4      NONE
 02/12 PM  11.0/11.5   1.5/ 2.0  -0.2/ 0.2    3-4      NONE
 03/01 AM  10.0/10.5   0.5/ 1.0  -0.2/ 0.2     4       NONE
 03/01 PM  10.6/11.1   1.1/ 1.6  -0.2/ 0.2     3       NONE
 04/02 AM   9.8/10.3   0.2/ 0.8  -0.2/ 0.2    3-4      NONE

BOSTON HARBOR
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 15.0 FT, MAJOR 16.0 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 4.9 FT, MAJOR 5.9 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 01/12 PM  11.7/12.2   1.6/ 2.0  -0.2/ 0.2    1-2      NONE
 02/12 AM  10.5/11.0   0.4/ 0.9  -0.2/ 0.2    1-2      NONE
 02/12 PM  11.5/12.0   1.4/ 1.9  -0.2/ 0.2     2       NONE
 03/01 AM  10.5/11.0   0.4/ 0.9  -0.2/ 0.2     2       NONE
 03/01 PM  11.1/11.6   1.0/ 1.5  -0.2/ 0.2     2       NONE
 04/02 AM  10.4/10.9   0.2/ 0.8  -0.2/ 0.2     1       NONE

REVERE
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 15.0 FT, MAJOR 16.5 FT
MHHW CATEGORIES - MINOR 2.6 FT, MODERATE 5.1 FT, MAJOR 6.6 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 01/12 PM  11.9/12.4   2.0/ 2.5   0.0/ 0.5     2       NONE
 02/12 AM  10.5/11.0   0.6/ 1.1  -0.2/ 0.2     2       NONE
 02/12 PM  11.5/12.0   1.6/ 2.0  -0.2/ 0.2    2-3      NONE
 03/01 AM  10.5/11.0   0.6/ 1.1  -0.2/ 0.2     3       NONE
 03/01 PM  11.1/11.6   1.2/ 1.7  -0.2/ 0.2    2-3      NONE
 04/02 AM  10.3/10.8   0.4/ 0.9  -0.2/ 0.2     2       NONE

SCITUATE
MLLW CATEGORIES - MINOR 11.5 FT, MODERATE 14.0 FT, MAJOR 16.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 4.3 FT, MAJOR 6.3 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 01/12 PM  11.2/11.7   1.5/ 2.0  -0.2/ 0.2     2       NONE
 02/12 AM  10.0/10.5   0.2/ 0.8  -0.2/ 0.2     2       NONE
 02/12 PM  11.1/11.6   1.4/ 1.9  -0.2/ 0.2     3       NONE
 03/01 AM  10.1/10.6   0.4/ 0.9  -0.2/ 0.2     4       NONE
 03/01 PM  10.8/11.3   1.1/ 1.6  -0.2/ 0.2    2-3      NONE
 04/02 AM  10.1/10.6   0.4/ 0.9  -0.2/ 0.2     2       NONE

SANDWICH / DENNIS
MLLW CATEGORIES - MINOR 13.0 FT, MODERATE 14.0 FT, MAJOR 15.5 FT
MHHW CATEGORIES - MINOR 2.7 FT, MODERATE 3.7 FT, MAJOR 5.2 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 01/12 PM  11.7/12.2   1.4/ 1.9  -0.2/ 0.3    2-3      NONE
 02/12 AM  10.4/10.9   0.1/ 0.6  -0.2/ 0.2    1-2      NONE
 02/12 PM  11.5/12.0   1.2/ 1.7  -0.2/ 0.3    2-3      NONE
 03/01 AM  10.5/11.0   0.2/ 0.7  -0.2/ 0.2     4       NONE
 03/01 PM  11.0/11.5   0.7/ 1.1  -0.2/ 0.2    2-3      NONE
 04/02 AM  10.3/10.8   0.0/ 0.5  -0.2/ 0.2     1       NONE

PROVINCETOWN HARBOR
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 13.5 FT, MAJOR 15.0 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 3.4 FT, MAJOR 4.9 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 01/12 PM  11.9/12.4   1.8/ 2.2  -0.2/ 0.3     4       NONE
 02/12 AM  10.7/11.2   0.6/ 1.1  -0.2/ 0.2    2-3      NONE
 02/12 PM  11.7/12.2   1.6/ 2.0  -0.2/ 0.3    2-3      NONE
 03/01 AM  10.7/11.2   0.6/ 1.1  -0.2/ 0.2     3       NONE
 03/01 PM  11.3/11.8   1.2/ 1.7  -0.2/ 0.2     3       NONE
 04/02 AM  10.6/11.1   0.5/ 1.0  -0.2/ 0.2     2       NONE

CHATHAM - EAST COAST
MLLW CATEGORIES - MINOR 9.5 FT, MODERATE 12.0 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 4.3 FT, MAJOR 5.3 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 01/12 PM   6.7/ 7.2  -1.1/-0.6  -0.2/ 0.3    3-4      NONE
 02/01 AM   5.6/ 6.1  -2.2/-1.7  -0.2/ 0.2     3       NONE
 02/01 PM   6.5/ 7.0  -1.3/-0.8  -0.2/ 0.2    4-5      NONE
 03/02 AM   5.7/ 6.2  -2.0/-1.6  -0.2/ 0.2    5-6      NONE
 03/02 PM   6.2/ 6.8  -1.5/-1.0  -0.2/ 0.2    3-4      NONE

CHATHAM - SOUTH COAST
MLLW CATEGORIES - MINOR 9.0 FT, MODERATE 10.5 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 4.5 FT, MODERATE 6.0 FT, MAJOR 7.0 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 01/12 PM   4.6/ 5.1   0.1/ 0.6   0.0/ 0.5     3       NONE
 02/01 AM   3.6/ 4.1  -1.0/-0.5  -0.2/ 0.2     2       NONE
 02/01 PM   4.2/ 4.7  -0.2/ 0.2  -0.2/ 0.2    2-3      NONE
 03/02 AM   3.7/ 4.2  -0.9/-0.4  -0.2/ 0.2     3       NONE
 03/02 PM   4.0/ 4.5  -0.5/ 0.0  -0.2/ 0.2     2       NONE

BUZZARDS BAY - WOODS HOLE
MLLW CATEGORIES - MINOR 5.5 FT, MODERATE 7.0 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 3.5 FT, MODERATE 5.0 FT, MAJOR 6.5 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 01/09 AM   2.8/ 3.4   0.9/ 1.4  -0.2/ 0.3     2       NONE
 01/09 PM   2.6/ 3.1   0.6/ 1.1  -0.2/ 0.3     2       NONE
 02/09 AM   2.7/ 3.2   0.7/ 1.1  -0.2/ 0.2    1-2      NONE
 02/10 PM   2.5/ 3.0   0.5/ 1.0  -0.2/ 0.2     3       NONE
 03/10 AM   2.5/ 3.0   0.5/ 1.0  -0.2/ 0.2    2-3      NONE
 03/11 PM   2.3/ 2.8   0.4/ 0.9  -0.2/ 0.2    1-2      NONE

WINGS NECK
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 9.0 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 4.7 FT, MAJOR 7.2 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 01/08 AM   5.2/ 5.7   1.0/ 1.5   0.2/ 0.7     2       NONE
 01/09 PM   4.9/ 5.4   0.6/ 1.1   0.2/ 0.7    1-2      NONE
 02/09 AM   4.7/ 5.2   0.5/ 1.0  -0.2/ 0.3     1       NONE
 02/10 PM   4.4/ 4.9   0.1/ 0.6  -0.2/ 0.2    2-3      NONE
 03/10 AM   4.4/ 4.9   0.1/ 0.6  -0.2/ 0.2     2       NONE
 03/10 PM   4.2/ 4.7   0.0/ 0.5  -0.2/ 0.2    1-2      NONE

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Feb 1, 8:38 AM EST, 44 minutes earlier.

Area forecast discussion, Feb 1, 8:38 AM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
838 AM EST Thu Feb 1 2018

.SYNOPSIS...
A weak warm front will move north across southern New England
this morning. An arctic cold front tonight into Friday morning
should lead to another period or wintry precipitation, before
wind chills fall to zero to 10 below Friday night. A storm
system should bring rain to the coast and snow inland Sunday
into Monday morning, but there is uncertainty as to how far
inland the milder air will get. Another storm system may bring
more rain and/or snow Wednesday into Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

Ongoing snow showers continue across the higher terrain and into
northern Essex county. So far between 0.5 to 1 inch of snowfall
has occurred. Locations along the east slope of the Berkshires
have reached over 2 inches, especially in the higher terrain
locations. Have adjusted the forecast to account for latest
satellite and radar trends.

Snowfall should be coming to an end over the next few hours
leading to a break in the precip for the day. Have increased
temperatures for today as guidance is hinting at temps near or
above 40 degrees. This is thanks to the strong WAA moving into
the area, despite cloud cover. If clouds do break a bit then a
few sites may be near 50F.

Showers will begin to move into the area during the later half
of the day. This is due to approaching cold front from the west.

Aside from a few updates, the overall trend in the forecast
remains on track.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
An arctic front will cross southern New England tonight.
Expecting another round of more widespread precipitation as the
low level convergence increases. Expecting this front to be off
the coast about daybreak Friday. Temperatures will fall quickly
behind this front. Still thinking there is a window about the
time of the Friday morning commute where some light snow is
likely, especially across central and eastern MA and RI.
Thinking only light snow accumulations due to the progressive
nature of this front.

The rest of Friday appears blustery and frigid behind this
front as 850 mb temperatures fall below -20C. Surface
temperatures may remain steady or fall during the day, as
heating will be limited. Westerly winds will increase to 25-30
MPH resulting in wind chill values in the single digits.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...

* Brief shot of Arctic air Fri night into Sat.
* Sun-Mon storm is trending toward rain near coast and snow inland.
* Wed-Thu storm also trending milder but uncertain this far out.

Fairly active pattern through period as we deal with transient shots
of cold interspersed with brief warmups as a series of low pressure
systems move through New England. Where both of these systems track,
and how quickly cold air can erode, will determine where rain/snow
line sets up for each.

Details...

Friday night and Saturday....

Decent cold advection takes hold as high pressure briefly builds into
New England and 850 mb temperatures drop below -20C. Stayed with
guidance blend since gusty NW winds should keep atmosphere well mixed,
which gives lows in the single numbers and lower teens Friday night
and highs in 20s on Saturday. Wind chills should drop to between
zero and 10 below later Friday night into early Saturday morning.

Sunday into Monday...

Although we are still a few days out and we need to work out details,
especially with regard to thermal structure, trend on 00z models and
ensembles has been warmer when compared to previous runs. Players
involved with this system are two pieces of upper level energy,
first being over central Pacific, and second dropping south from
western Canada. We tend to have higher predictability with Pacific
systems since there is additional sampling from satellites and
aircraft and lower predictability with Arctic or western Canadian
systems which have less benefit from both.

That said, we have started to see trend that main surface low tracking
through eastern Great Lakes should have enough strength, when combined
with departing high pressure, to help erode cold air with time,
especially when considering secondary low should track near or over
southern New England (although admittedly we should see wobbles in
the track of this low in future runs).

This means most of region should see period of light snow Sunday from
initial burst of warm advection before a transition to rain from south
to north Sunday afternoon and night. How far inland rain/snow line
gets still needs to be worked out but it's possible it does manage
to get into at least Hartford, Springfield, Worcester, and Lowell.

What we also need to keep an eye on is the development of a third low
offshore early Monday morning, which will draw colder air back into
region as it departs. If it develops fast enough, it would keep enough
cold air over us to result in a snowier scenario, especially for
the interior, but could also force a change back to snow for a time
closer to coast.

At this point, this looks like an advisory-level snow event for the
interior, mainly in northern CT and western/central MA, with possibility
of reaching low-end warning criteria in some of higher elevations
(especially near Berkshires).

Keep in mind we may not see true model trend unfold until later today or
Friday, so we have only trended forecast *slightly* warmer this time.

Tuesday into Thursday...

After another shot of cold Tuesday, next low pressure system should track
west of region, resulting in another snow to rain scenario, but details
are highly uncertain at this time range.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday/...High confidence.

MVFR in light snow showers across western and northern MA
through about 15z, otherwise VFR ceilings through day with SW
flow.

Conditions lower to MVFR tonight in rain showers, especially
after midnight when rain transitions to snow from N to S. IFR
conditions possible toward daybreak Fri, especially near Cape
Cod and islands. Most locations could see a dusting to an inch
or two of accumulation.

Friday...Conditions improve to VFR by Friday afternoon.
Blustery westerly winds towards the evening with gusts near
25-30 kt possible.

KBOS Terminal...High confidence in TAF. Light snow showers
remain north of airport this morning, although flurries are
possible.

KBDL Terminal...High confidence in TAF. Few flurries possible
this morning.

Outlook /Friday Night through Monday/...

Friday: VFR. Windy with areas gusts to 30 kt. Chance SHSN.

Friday Night: VFR. Windy with areas gusts to 30 kt.

Saturday: VFR. Breezy.

Saturday Night: Mainly VFR, with local MVFR possible. Breezy.
Slight chance SHSN.

Sunday: Mainly VFR, with local IFR possible. Breezy. RA, chance
SN.

Sunday Night: MVFR/IFR conditions possible. Breezy. RA likely,
chance SN.

Monday: Mainly VFR, with local MVFR possible. Breezy. Chance
RA, slight chance SN.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday/...High confidence.

Gale Warning allowed to expire for Stellwagen Bank area waters
as winds have started to subside.

Expecting mainly Small Craft Advisory conditions across the
waters through Friday. Wind gusts should diminish some tonight,
only to increase again behind an arctic front Friday. Areas of
freezing spray expected by Friday afternoon. Will have to
consider a Freezing Spray Advisory.

Outlook /Friday Night through Monday/...

Gale Watch posted for most of waters for Friday night.

Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Areas of rough seas. Chance of snow showers. Local
visibility 1 to 3 nm.

Friday Night: Moderate risk for Gale force NW winds with gusts
up to 35 kt. Rough seas up to 10 ft. Freezing spray.

Saturday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Seas up to 5 ft.

Saturday Night: Winds less than 25 kt. Seas up to 5 ft.

Sunday: Winds less than 25 kt. Local rough seas. Rain.

Sunday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas. Rain.

Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Rough seas up to 11 ft. Chance of rain.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 10 PM EST this evening for ANZ231-
     232.
     Small Craft Advisory until 7 PM EST this evening for ANZ233-
     234-236.
     Gale Watch from Friday afternoon through Friday evening for
     ANZ235-237-250-251-254>256.
     Small Craft Advisory until 4 PM EST Friday for ANZ235-237-250-
     254>256.
     Small Craft Advisory until 10 AM EST this morning for ANZ251.

&&

SYNOPSIS...Belk/JWD
NEAR TERM...Belk/Dunten
SHORT TERM...Belk
LONG TERM...JWD
AVIATION...Belk/JWD
MARINE...Belk/JWD
Hazardous weather outlook, Feb 1, 6:00 AM EST, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
600 AM EST Thu Feb 1 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-021100-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
600 AM EST Thu Feb 1 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Sunday into Monday morning...

Light snow Sunday should change to rain from south to north Sunday
afternoon and Sunday night, but snow could persist across the
interior. Winter weather headlines may be needed in later forecasts,
especially across northern Connecticut and western and central
Massachusetts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ235-237-250-251-254>256-021100-
Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
600 AM EST Thu Feb 1 2018

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>234-236-021100-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Narragansett Bay-
600 AM EST Thu Feb 1 2018

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Feb 1, 7:44 AM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
744 AM EST THU FEB 01 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 AM     SNOW             RICHMOND                35.53N  79.18W
01/31/2018  M7.5 INCH        WASHINGTON         RI   HAM RADIO

            HAM RADIO

0456 AM     SNOW             COLRAIN                 42.67N  72.68W
02/01/2018  M1.0 INCH        FRANKLIN           MA   BROADCAST MEDIA

0639 AM     SNOW             SHELBURNE FALLS         42.60N  72.74W
02/01/2018  M1.0 INCH        FRANKLIN           MA   BROADCAST MEDIA

&&

EVENT NUMBER BOX1800777
EVENT NUMBER BOX1800778
EVENT NUMBER BOX1800779

LEC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 4:08 AM ESTGale WatchBOX11 hr
Feb 1, 3:28 PM ESTGale WarningBOX35 hr
Feb 1, 3:28 PM ESTHeavy Freezing Spray WatchBOX13 hr
Feb 1, 3:28 PM ESTHeavy Freezing Spray WarningBOX42 hr
Feb 1, 3:32 PM ESTWinter Weather AdvisoryBOXEssex, Middlesex, Norfolk, Worcester17 hr

Nearby

Coastal Flood Statements in Massachusetts, 2018Every coastal flood statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.